PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Anafylaxie in ziekenhuismilieu
Author(s): CEUPPENS JL
Journal: Tijdschrift voor Geneeskunde
Volume: 61    Issue: 16   Date: 2005   
Pages: 1160-1164
DOI: 10.2143/TVG.61.16.5002254

Abstract :
Opname in een ziekenhuis voor diagnostische procedures en therapeutische handelingen houdt voor de patiënt een risico in van allergische reacties.
De belangrijkste oorzaken van anafylactische reacties tijdens een ziekenhuisverblijf zijn spierverslappers (algemene anesthesie), contraststof (radiologie), contact met latexhoudende producten (inzonderheid latexhandschoenen), parenteraal toegediende medicaties (vooral antibiotica en pijnstillers), toediening van bloed of bloedproducten, en hemodialyse.
Een groot deel van deze reacties zou kunnen vermeden worden door een nauwkeurige anamnese naar de allergische voorgeschiedenis van de patiënt.
Het mechanisme van deze veralgemeende acute allergische reacties en van anafylaxie is vaak IgE- en mestcelgemedieerd; doch ook pseudo-allergische mechanismen (directe mestceldegranulatie of niet-immunologisch gemedieerde mediatorvorming) en IgG- of complementgemedieerde mediatorvrijzetting kunnen verantwoordelijk zijn.





Anaphylaxis during a hospital stay
Hospitalisation with performance of diagnostic and therapeutic procedures exposes the patient to a risk for allergic reactions. The most important causes of anaphylaxis during a hospital stay are reactions to myoplegics (general anesthesia), contrast media (radiology), latex (especially gloves), parenterally given medications (especially antibiotics and pain killers), administration of blood and blood products, and hemodyalis.
Many, if not most of those reactions could be avoided by a careful history taking on risk factors and on previous allergic reactions, followed by appropriate allergy tests.
The mechanism of acute generalised allergic reactions and of anaphylaxis is often IgE/mast cell dependent, but they can also be due to pseudoallergy (direct mast cell degranulation and mediator formation) or to an IgG-complement mediated mediator release.

download article




18.212.243.191.